Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 8, 2009, 1:30 PM CDT for Daviess County, McLean County, Muhlenberg County, Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2009, 1:30 PM CDT (18:30 UTC)
- Expired
- May 8, 2009, 6:46 PM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, KY, McLean County, KY, Muhlenberg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 7:05 AM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, May 8, 7:05 AM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 705 AM CDT FRI MAY 8 2009 .UPDATE... UPDATED FOR 12Z AVIATION FORECAST DISCUSSION. && .DISCUSSION... MAIN CONCERNS ARE SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL TODAY AND TONIGHT. RUNNING WAY BEHIND SO WILL TRY TO BE BRIEF. AS ONE MCS EXITS THE SOUTH...ANOTHER IS POISED TO MOVE EAST ACROSS MISSOURI AND INTO THE WESTERN PARTS OF THE AREA BY MIDDAY. NOT SURE IF THE KANSAS MCS WILL WEAKEN LATER THIS MORNING AS IT MOVES THROUGH MISSOURI OR NOT...BUT IT WILL LIKELY RE-INTENSIFY OVER OUR AREA BY AFTERNOON...ESPECIALLY IF THERE IS SUBSTANTIAL SUNSHINE AHEAD OF IT. POTENTIAL EXISTS FOR SIGNIFICANT COVERAGE OF SEVERE WEATHER IN THE FORM MAINLY OF DAMAGING WINDS...ALTHOUGH LARGE HAIL AND TORNADOES WILL STILL BE A CONCERN. WIDESPREAD HEAVY RAINS WILL ALSO BE A PROBLEM...ESPECIALLY AFTER THE RAINS MUCH OF THE AREA RECEIVED EARLY THIS MORNING. DAY SHIFT WILL HAVE TO MONITOR FOR A FLOOD WATCH. EVOLUTION BEYOND TODAYS MCS IS UNCLEAR...BUT THE MODELS ALL HAVE A STRONG MID/UPPER LEVEL SYSTEM ROTATING EASTWARD THROUGH THE UPPER MIDWEST TODAY AND INTO THE GREAT LAKES TONIGHT. AS THIS HAPPENS...THE SURFACE COLD FRONT WILL TAKE SHAPE AND SURGE THROUGH OUR REGION TONIGHT...ENDING UP SOUTH OF THE AREA BY 12Z SATURDAY. WILL LIKELY SEE CONTINUED RAINFALL AT LEAST THIS EVENING...WITH BEST CHANCES IN THE SOUTH. BEST CHANCES SOUTH WILL BE THE RULE THROUGH THE WEEKEND AS THE FRONT CONTINUES TO PUSH FARTHER SOUTH TOWARD THE GULF COAST. THE ECMWF SEEMS TO BE FAVORED FOR POPS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT...BUT AM SKEPTICAL OF PRECIPITATION SO FAR NORTH OF THE SURFACE BOUNDARY. EITHER WAY DRY WEATHER IS STILL FORECAST FOR MOST OF THE AREA MONDAY AND TUESDAY. && .AVIATION... MAIN TSRA ACTIVITY NOW OUT OF THE AREA. FOCUS TURNS TO THE MASSIVE COMPLEX OF STORMS TO OUR WEST. THIS COMPLEX SHOULD ARRIVE AT KCGI BY LATE MORNING...AND THEN SHIFT EAST WITH TIME DURING THE AFTERNOON. SOME OF THE STORMS WILL BE INTENSE WITH STRONG WINDS AND OF COURSE IFR OR LOWER CIGS AND VSBYS. COULD HAVE ISOLD SHRA/TSRA BEFORE THIS COMPLEX ARRIVES AS WELL. IN ADDITION...LOW CLOUDS HAVE INVADED THE AREA EARLY THIS MORNING. BEYOND THIS AFTERNOON...BIGGEST QUESTION IS WHETHER OR NOT ADDITIONAL ACTIVITY WILL BE ABLE TO FORM ALONG THE COLD FRONT...WHICH IS POISED TO GO THROUGH THE AREA THIS EVENING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 8, 9:44 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 944 AM CDT FRI MAY 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091445- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 944 AM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT POTENTIAL FOR SEVERE THUNDERSTORMS EXISTS THROUGHOUT THE QUAD STATE TODAY. A LARGE COMPLEX OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES...IS EXPECTED TO PUSH EASTWARD INTO WESTERN PORTIONS OF THE AREA BY 10 AM. A STATIONARY OUTFLOW BOUNDARY FROM STORMS LAST NIGHT IS LOCATED FROM NEAR GREENVILLE MISSOURI TO NEAR HICKMAN KENTUCKY. AS THE THUNDERSTORM COMPLEX INTERACTS WITH THIS BOUNDARY...INTENSIFICATION IS EXPECTED...WITH AN INCREASED POTENTIAL FOR TORNADOES. THE LEADING LINE OF STORMS WILL MOVE EAST SOUTHEAST THROUGH THE ENTIRE AREA BY 3 PM. HOWEVER...THE POTENTIAL EXISTS FOR STRONG STRAIGHT-LINE WINDS TO PERSIST FOR AN HOUR OR TWO BEHIND THE LINE OF STORMS. IN ADDITION...WIDESPREAD HEAVY RAINFALL IS EXPECTED AND MAY RESULT IN SOME LOCALIZED FLOODING PROBLEMS. SOME THUNDERSTORMS MAY LINGER ACROSS THE AREA TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY RESULT IN LOCALLY HEAVY RAINFALL. MANY AREA RIVERS WILL CONTINUE TO EXPERIENCE MINOR TO MODERATE FLOODING. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CHANCE THUNDERSTORMS IS FORECAST MAINLY IN THE SOUTH SATURDAY...AND THEN AFTER MIDNIGHT SATURDAY NIGHT THROUGH SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY. AT THIS TIME...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT DURING THIS PERIOD. MANY AREA RIVERS WILL CONTINUE TO EXPERIENCE MINOR TO MODERATE FLOODING. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGHOUT THE AREA TODAY. DRS
In the hours before
Special weather statement, May 8, 12:48 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1248 PM CDT FRI MAY 8 2009 ILZ077-078-INZ081-082-085>088-KYZ013>022-081915- WABASH-EDWARDS-VANDERBURGH-PIKE-GIBSON-WARRICK-SPENCER-POSEY- HENDERSON-DAVIESS-UNION-MCLEAN-WEBSTER-HOPKINS-MUHLENBERG-CALDWELL- CHRISTIAN-TODD- INCLUDING THE CITIES OF...ALBION...BOONVILLE...BRECKINRIDGE CENTER... CALHOUN...CENTRAL CITY...CHANDLER...DAWSON SPRINGS...ELKTON... EVANSVILLE...FORT BRANCH...FORT CAMPBELL NORTH...GREENVILLE... HENDERSON...HOPKINSVILLE...MADISONVILLE...MELODY HILL... MORGANFIELD...MOUNT CARMEL...MOUNT VERNON...NEWBURGH...OAK GROVE... OAKLAND CITY...OWENSBORO...PETERSBURG...PRINCETON...PROVIDENCE... ROCKPORT AND STURGIS 1248 PM CDT FRI MAY 8 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY... AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL OF PRODUCING UP TO DIME SIZE HAIL...VERY STRONG WINDS 45 TO 55 MPH...AND FREQUENT DANGEROUS LIGHTNING. BRIEF HEAVY RAIN WILL OCCUR. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF ALBION ILLINOIS...TO CORYDON KENTUCKY...TO COBB KENTUCKY...TO 15 MILES WEST OF LAFAYETTE...MOVING EAST AT 50 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 8, 12:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG OAK RIDGE 37.50N 89.73W
05/08/2009 CAPE GIRARDEAU MO EMERGENCY MNGR
NUMERUS TREES AND POWER LINES DOWN. EMA DEPUTY DIRECTORS
HOME HAS PANELING BLOWN OFF WALL AND WINDOWS ARE BLOWN
OUT.
&&
DLLLocal storm report, May 8, 1:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
101 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG GRAND TOWER 37.64N 89.50W
05/08/2009 JACKSON IL EMERGENCY MNGR
&&
DLLLocal storm report, May 8, 1:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
108 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST GORHAM 37.72N 89.48W
05/08/2009 E70 MPH JACKSON IL LAW ENFORCEMENT
&&
DLLLocal storm report, May 8, 1:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
124 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TORNADO ELKVILLE 37.91N 89.24W
05/08/2009 JACKSON IL EMERGENCY MNGR
TORNADO REPORTED ON GROUND BY SHERIFFS DEPARTMENT
DEPUTIES.
&&
DLLLocal storm report, May 8, 1:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST CARBONDALE 37.72N 89.22W
05/08/2009 E106 MPH JACKSON IL TRAINED SPOTTER
MEASURED AT A PRIVATE RESIDENCE.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:55 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union, Webster | 35 min |
| May 8, 2:28 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 32 min |
| May 8, 2:30 AM CDT | Severe Thunderstorm Warning | PAH | Livingston | 45 min |
| May 8, 2:54 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 51 min |
| May 8, 3:39 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 51 min |
| May 8, 4:05 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 25 min |
| May 8, 10:53 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 67 min |
| May 8, 11:05 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Hickman | 55 min |
| May 8, 11:34 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Livingston, McCracken | 56 min |
| May 8, 12:38 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 37 min |
| May 8, 1:36 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 14 min |
| May 8, 1:43 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 47 min |
| May 8, 1:46 PM CDT | Flash Flood Warning | PAH | Christian, Todd | 77 min |
| May 8, 1:54 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 51 min |
| May 8, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 59 min |
| May 8, 2:51 PM CDT | River Flood Warning | PAH | Muhlenberg | 8 days |
| May 8, 2:55 PM CDT | River Flood Warning | PAH | Henderson, Union | 9 days |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 40 min |
| May 8, 12:08 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 52 min |
| May 8, 12:22 AM CDT | Severe Thunderstorm Warning | PAH | Jackson | 10 min |
| May 8, 12:43 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 25 min |
| May 8, 12:50 AM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Williamson | 40 min |
| May 8, 1:20 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union, Williamson | 40 min |
| May 8, 1:30 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Pope, Saline | 34 min |
| May 8, 1:38 AM CDT | Tornado Warning | PAH | Hardin, Pope | 22 min |
| May 8, 1:43 AM CDT | Severe Thunderstorm Warning | PAH | Jackson | 47 min |
| May 8, 1:51 AM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union, Williamson | 39 min |
| May 8, 2:13 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union, Williamson | 32 min |
| May 8, 10:45 AM CDT | Severe Thunderstorm Warning | PAH | Jackson | 45 min |
| May 8, 10:57 AM CDT | Tornado Warning | PAH | Jackson, Perry | 48 min |
| May 8, 11:10 AM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Perry, Williamson | 6 hr |
| May 8, 11:16 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 44 min |
| May 8, 11:27 AM CDT | Severe Thunderstorm Warning | PAH | Jackson | 38 min |
| May 8, 11:39 AM CDT | Tornado Warning | PAH | Perry | 36 min |
| May 8, 11:51 AM CDT | Tornado Warning | PAH | Franklin, Jackson, Williamson | 27 min |
| May 8, 12:33 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry, Union | 42 min |
| May 8, 12:56 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Johnson, Union, Williamson | 64 min |
| May 8, 1:14 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry, Union | 46 min |
| May 8, 1:14 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Perry | 31 min |
| May 8, 1:29 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, Wayne, White | 61 min |
| May 8, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Williamson | 48 min |
| May 8, 2:25 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, Wayne, White | 35 min |
| May 8, 9:46 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 59 min |
| May 8, 10:30 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Cape Girardeau, New Madrid, Scott, Stoddard and 1 more | 45 min |
| May 8, 10:50 AM CDT | Flash Flood Warning | PAH | Butler, Carter, Ripley, Wayne | 4 hr |
| May 8, 12:19 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 56 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.